Toxic Epidermal Necrolysis

Toxic Epidermal Necrolysis is a medical condition, in which the skin disease becomes life threatening, where skin top layer peels off in sheets. 1/3 of the all Toxic Epidermal Necrolysys cases result from drug reaction, especially to Allopurinol, non-steroidal anti inflammatory medications, barbiturates, sulfa consisting antibiotics, and penicillin. In other 1/3 of the Toxic Epidermal Necrolysis Toxic Epidermal Necrolysiscases, such disease appears along with other severe diseases. In the rest of the cases, the cause is unknown.

In children, toxic epidermal necrolysis is not common. The disease usually starts with red painful area that quickly spreads. Blisters can develop, or skin’s top layer can peel of without blistering. Frequently, just a gentle pull or touch peel off large skin sheets. This is makes the affected area region look as if it is been scalded. As the disease progresses, an individual is usually experiencing fever, enormous skin regions can peel off, and the toxic epidermal necrolysis frequently spreads to the eye’s mucous membranes, genitals, and mouth.

The loss of skin may be fatal. Excessive salts and fluid amounts may seep from damaged, raw, large regions. An individual with Toxic Epidermal Necrolysis tends to infections at the exposed, damaged tissues sites; such infections are life threatening. Individuals with this disease must be hospitalized and promptly given medications suspected in resulting this disease. If possible, such patients must be treated in the burn unit. Hospital personnel keep the person isolated from other patients, and cover the skin with protective bandages. Salts and fluids, which are lost through affected skin, are intravenously replaced. Some dermatologists suggest, that giving big doses of corticosteroids within the first several days is helpful; while others think that a corticosteroid must not be used. Such medications suppress the immune system, which increases the potential for severe infections. If an infection develops, a dermatologist prescribes an antibiotic immediately.

Tags: , , , , , , , , , ,

You might also be interested in:

Staphylococcal Infections Staphylococcal Infections are infections resulted from the organism called Staphylococci, which are gram-positive...
Drug Rash (Skin Rashes) Drug Rashes are side effects as a result of medications. Most prescription drugs rashes are medication's...
Hyperthyroidism Hyperthyroidism happens when excessive thyroid hormone leads to a state in which the body’s metabolic...
Veno-Occlusive Disease Veno-Occlusive Disease is a medical condition, in which small vein blockage in the liver occurs. Such...

Leave a Reply

*

All information on United Health Directory is meant only for educational purposes.
Consult your doctor if you have questions about your medical condition.
© 2005-2011 Eye Site Media. All rights reserved.